Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 32, NWS Nashville, TN

April 28, 2014Davidson County, Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 28, 2014, 6:40 AM CDT for Davidson County, Robertson County, Sumner County, Tennessee. It was in force for 35 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2014, 6:40 AM CDT (11:40 UTC)
Expired
Apr 28, 2014, 7:15 AM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 32 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 6:50 AM CDTTSTM WND DMG5 Se White House, TNTREE BLOWN DOWN NEAR 2964 BRINKLEY BRANCH ROAD. LARGE TREE LIMBS BLOWN DOWN NEAR 3344 CAPPS GAP ROAD AND 575 WEEPING WILLOW ROAD.
Apr 28, 6:50 AM CDTTSTM WND DMG5 Se White House, TNTWO TREES BLOWN DOWN BETWEEN 522 AND 554 WEEPING WILLOW ROAD. LARGE TREE LIMBS BLOWN DOWN NEAR 3344 CAPPS GAP ROAD AND 575 WEEPING WILLOW ROAD.
Apr 28, 7:00 AM CDTTSTM WND DMG5 W Gallatin, TNTREES WERE BLOWN DOWN AND A BARN SUFFERED ROOF DAMAGE IN STATION CAMP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WUUS54 KOHX 281140
SVROHX
TNC037-147-165-281215-
/O.NEW.KOHX.SV.W.0032.140428T1140Z-140428T1215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
640 AM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  CENTRAL SUMNER COUNTY IN MIDDLE TENNESSEE...
  NORTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 715 AM CDT

* AT 639 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR RIDGETOP...MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GALLATIN...RIDGETOP...GOODLETTSVILLE...MILLERSVILLE...
  WESTMORELAND...COTTONTOWN...CASTALIAN SPRINGS AND BETHPAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3653 8622 3652 8621 3649 8622 3649 8624
      3646 8624 3645 8627 3639 8627 3631 8684
      3640 8685 3660 8621
TIME...MOT...LOC 1140Z 254DEG 51KT 3637 8678

$$

FORECASTER: 27
1 follow-up statement
305 
WWUS54 KOHX 281159
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
659 AM CDT MON APR 28 2014

TNC037-147-281209-
/O.CAN.KOHX.SV.W.0032.000000T0000Z-140428T1215Z/
ROBERTSON TN-DAVIDSON TN-
659 AM CDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DAVIDSON AND
SOUTH CENTRAL ROBERTSON COUNTIES IS CANCELLED...

LAT...LON 3660 8621 3655 8622 3652 8621 3650 8622
      3649 8624 3646 8624 3645 8627 3639 8627
      3635 8659 3646 8660
TIME...MOT...LOC 1159Z 254DEG 51KT 3606 8634

$$

TNC165-281215-
/O.CON.KOHX.SV.W.0032.000000T0000Z-140428T1215Z/
SUMNER TN-
659 AM CDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR SOUTHERN SUMNER COUNTY...

AT 658 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 22 MILES SOUTH OF BLEDSOE CREEK
STATE PARK...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  WESTMORELAND...BLEDSOE CREEK STATE PARK...CASTALIAN SPRINGS AND
  BETHPAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3660 8621 3655 8622 3652 8621 3650 8622
      3649 8624 3646 8624 3645 8627 3639 8627
      3635 8659 3646 8660
TIME...MOT...LOC 1159Z 254DEG 51KT 3606 8634

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 6:21 AM CDT, 19 minutes earlier.

Area forecast discussion, Apr 28, 6:21 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
621 AM CDT MON APR 28 2014

.UPDATE...FOR AVIATION.

&&

.AVIATION...
12Z TAFS...WIDESPREAD TSRA WILL AFFECT THE CKV/BNA AREAS THROUGH
THE FIRST FEW HOURS OF THE TAF PERIOD. THESE STORMS WILL BE STRONG TO
MARGINALLY SEVERE WITH HAIL...GUSTY WINDS AND VERY HEAVY RAIN.
THIS ACTIVITY WILL DIMINISH IN COVERAGE LATE MORNING...THEN MORE
TSRA WILL DEVELOP MIDDAY THROUGH AFTERNOON. SUPERCELL
THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING INCLUDING SOME
TORNADOES AND LARGE HAIL. CONDITIONS WILL BE MAINLY VFR OUTSIDE
THE STORMS WITH GUST SOUTH WINDS TO 25KT.

13

&&

.PREV DISCUSSION... /ISSUED 410 AM CDT MON APR 28 2014/

..SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED IN MIDDLE
TENNESSEE TODAY AND TONIGHT...

SHORT TERM...A MILD AND HUMID AIR MASS EXISTED ACROSS MIDDLE
TENNESSEE OVERNIGHT, WITH TEMPERATURES AND DEW POINTS MAINLY IN
THE 60S. BY 3 AM, A BAND OF THUNDERSTORMS, WITH HEAVY RAINS, HAD
SAGGED SOUTHWARD INTO NORTHERN PARTS OF STEWART COUNTY. HOWEVER,
ONLY ISOLATED THUNDER WAS OBSERVED ELSEWHERE.

ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE TODAY, AND SPC HAS
PLACED A SUBSTANTIAL PART OF THE MID STATE IN A MODERATE RISK FOR
SEVERE STORMS TODAY AND TONIGHT, MAINLY IN AREAS SOUTH OF
INTERSTATE 40 AND WEST OF INTERSTATE 24. A SLIGHT RISK EXISTS OVER
OTHER PARTS OF THE MID STATE. STRONG TORNADOES ARE POSSIBLE
TODAY...ESPECIALLY IN THE MODERATE RISK AREA...ALONG WITH DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL.

EXPECT AN ORGANIZED AREA OF THUNDERSTORMS TO DEVELOP OVER NORTHWESTERN
COUNTIES BY THE MID-TO-LATE MORNING, THEN PUSH EASTWARD DURING
THE MID-TO-LATE AFTERNOON HOURS AND OVERNIGHT.

IN ADDITION TO THE POTENTIAL FOR SEVERE STORMS...HEAVY RAINFALL
WILL ALSO ACCOMPANY THESE STORMS AS THEY MOVE THROUGH, WITH
AMOUNTS OF ONE TO TWO INCHES FORECAST TO BE COMMON THROUGH
TONIGHT. THE 42-HR QPF FROM 12Z TODAY THROUGH 06Z/WED IS EXPECTED
TO RANGE BETWEEN TWO AND FOUR INCHES, WITH HEAVY RAINS TODAY AND
TONIGHT EXPECTED TO SATURATE SOILS AND ADDITIONAL HEAVY RAINS ON
TUESDAY LIKELY TO PRODUCE MAXIMUM RUN-OFF AND INCREASED RISK FOR
FLASH FLOODING. BELIEVE A FLASH FLOOD WATCH MAY BE NEEDED FOR THE
MID STATE BY TUESDAY AND WILL HAVE TO KEEP AN EYE ON DEVELOPING
QPF TODAY (ESPECIALLY OVER OUR NORTHWESTERN COUNTIES) TO SEE IF A
WATCH MIGHT BE NEEDED EARLIER FOR AT LEAST A LIMITED PART OF OUR
CWA FOR LATER TODAY AND TONIGHT.

A SLIGHT RISK FOR SEVERE STORMS IS FORECAST FOR TUESDAY,
ESPECIALLY DURING THE AFTERNOON HOURS.

AFTER THE SEVERE STORMS TODAY AND TUESDAY, EXPECT THE WEATHER TO
CALM DOWN FOR THE LATTER PART OF THE WEEK, WITH COOL NORTHWESTERLY
FLOW PATTERN EXPECTED TO KEEP HIGH TEMPERATURES ONLY IN THE 60S
THURSDAY THROUGH SATURDAY.

LONG TERM...GENERALLY TRANQUIL WEATHER CONTINUES THROUGH THE
UPCOMING WEEKEND AND EARLY NEXT WEEK, WITH NORTHWEST UPPER FLOW
GRADUALLY BECOMING MORE ZONAL. HIGH TEMPS SHOULD WARM CLOSER TO
SEASONAL NORMS BY SUNDAY AND MONDAY.

19

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Apr 28, 5:07 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT MON APR 28 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-291015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
507 AM CDT MON APR 28 2014

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN MIDDLE
TENNESSEE TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER CHANCES WILL INCREASE TODAY AND TONIGHT FOR ALL OF
MIDDLE TENNESSEE...BUT THE MAIN AREA OF FOCUS WILL BE SOUTH OF
INTERSTATE 40 AND WEST OF INTERSTATE 65...WHERE SUPERCELL
THUNDERSTORMS WILL BE MOST LIKELY. THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS MEANS THE POTENTIAL FOR STRONG LONG TRACK
TORNADOES...AS WELL AS LARGE HAIL AND LOCALIZED FLASH FLOODING.
THE GREATEST CHANCE FOR TORNADOES WILL BE THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON TUESDAY OVER MOST OF
THE MID STATE...ESPECIALLY DURING THE AFTERNOON AS A COLD FRONT PASSES
OVER THE AREA. DAMAGING STRAIGHT LINE WINDS AND HAIL WILL BE THE MAIN
THREATS.

IN ADDITION TO THE SEVERE WEATHER...FLASH FLOODING IS ALSO A THREAT.
2 TO 4 INCHES OF RAIN IS EXPECTED FROM THIS AFTERNOON THROUGH
TUESDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THEREFORE...FLASH
FLOODING IS POSSIBLE...WITH THE BEST CHANCES ON TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGHOUT
THIS ACTIVE PERIOD. A FULL MTEARS AMATEUR RADIO ACTIVATION IS
LIKELY THIS AFTERNOON AND TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

27

In the hours before

Special weather statement, Apr 28, 5:07 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT MON APR 28 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-281215-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
507 AM CDT MON APR 28 2014

...A SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS EXPECTED IN MIDDLE
TENNESSEE TODAY AND TONIGHT...

AN INTENSE AND SLOW MOVING STORM SYSTEM WILL BRING THE POTENTIAL
FOR SEVERE WEATHER TO THE MID STATE THROUGH TUESDAY.

THE ATMOSPHERE OVER MIDDLE TENNESSEE IS FORECAST TO BECOME
INCREASINGLY UNSTABLE TODAY...WITH A SIGNIFICANT OUTBREAK OF
SEVERE THUNDERSTORMS EXPECTED TO DEVELOP BY THIS AFTERNOON AND
CONTINUE INTO TONIGHT. STRONG...LONG TRACK TORNADOES ARE
POSSIBLE...AND DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL
BE LIKELY.

ON TUESDAY...THE SAME WEATHER SYSTEM MAY BRING MORE SEVERE
WEATHER...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL EXPECTED TO
BE THE MAIN THREATS ACROSS MOST OF MIDDLE TENNESSEE.

IN ADDITION TO SEVERE THUNDERSTORMS...LOCALIZED FLASH FLOODING IS
ALSO A POSSIBILITY. STORM TOTAL PRECIPITATION AMOUNTS THROUGH
TUESDAY EVENING ARE EXPECTED TO AVERAGE BETWEEN 2 AND 4 INCHES
...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HEAVY RAINS TODAY AND
TONIGHT WILL SATURATE THE SOILS...AND ANY ADDITIONAL HEAVY RAINS
ON TUESDAY WILL INCREASE THE RISK OF RUN OFF AND LOCALIZED FLASH
FLOODING. FOR MORE INFORMATION ON THE FLASH FLOOD THREAT...PLEASE
REFER TO OUR HYDROLOGIC OUTLOOK DISCUSSION.

THE TIME TO PREPARE FOR SEVERE WEATHER IS NOW. CHECK YOUR NOAA
WEATHER RADIO FOR FRESH BATTERIES AND HAVE A PLAN IN PLACE FOR
YOU AND YOUR FAMILY TO FOLLOW....AND BE READY TO TAKE QUICK ACTION
IF A TORNADO OR SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR
AREA.

19
Special weather statement, Apr 28, 5:16 AM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 AM CDT MON APR 28 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-281815-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
516 AM CDT MON APR 28 2014

...A SIGNIFICANT OUTBREAK OF SEVERE WEATHER IS EXPECTED IN MIDDLE
TENNESSEE TODAY AND TONIGHT...

AN INTENSE AND SLOW MOVING STORM SYSTEM WILL BRING THE POTENTIAL
FOR SEVERE WEATHER TO THE MID STATE THROUGH TUESDAY.

THE ATMOSPHERE OVER MIDDLE TENNESSEE IS FORECAST TO BECOME
INCREASINGLY UNSTABLE TODAY...WITH A SIGNIFICANT OUTBREAK OF
SEVERE THUNDERSTORMS EXPECTED TO DEVELOP BY THIS AFTERNOON AND
CONTINUE INTO TONIGHT. STRONG...LONG TRACK TORNADOES ARE
POSSIBLE...AND DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL
BE LIKELY.

ON TUESDAY...THE SAME WEATHER SYSTEM MAY BRING MORE SEVERE
WEATHER...WITH DAMAGING STRAIGHT LINE WINDS AND HAIL EXPECTED TO
BE THE MAIN THREATS ACROSS MOST OF MIDDLE TENNESSEE.

IN ADDITION TO SEVERE THUNDERSTORMS...LOCALIZED FLASH FLOODING IS
ALSO A POSSIBILITY. STORM TOTAL PRECIPITATION AMOUNTS THROUGH
TUESDAY EVENING ARE EXPECTED TO AVERAGE BETWEEN 2 AND 4 INCHES
...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. HEAVY RAINS TODAY AND
TONIGHT WILL SATURATE THE SOILS...AND ANY ADDITIONAL HEAVY RAINS
ON TUESDAY WILL INCREASE THE RISK OF RUN OFF AND LOCALIZED FLASH
FLOODING. FOR MORE INFORMATION ON THE FLASH FLOOD THREAT...PLEASE
REFER TO OUR HYDROLOGIC OUTLOOK DISCUSSION.

THE TIME TO PREPARE FOR SEVERE WEATHER IS NOW. CHECK YOUR NOAA
WEATHER RADIO FOR FRESH BATTERIES AND HAVE A PLAN IN PLACE FOR
YOU AND YOUR FAMILY TO FOLLOW....AND BE READY TO TAKE QUICK ACTION
IF A TORNADO OR SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR
AREA.

19
Special weather statement, Apr 28, 5:38 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
538 AM CDT MON APR 28 2014

TNZ009-010-281100-
CLAY-MACON-
538 AM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CLAY AND MACON COUNTIES...

AT 533 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LAFAYETTE...MOVING NORTHEAST AT 60 MPH.

SOME LOCATIONS IN THE PATH INCLUDE RED BOILING SPRINGS.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3663 8595 3662 8563 3644 8591 3658 8606
      3664 8597

13
Special weather statement, Apr 28, 5:42 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
542 AM CDT MON APR 28 2014

TNZ007-008-024>027-057-281115-
CHEATHAM-DAVIDSON-DICKSON-HICKMAN-HUMPHREYS-ROBERTSON-SUMNER-
542 AM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON...
HICKMAN...HUMPHREYS...ROBERTSON AND SUMNER COUNTIES...

AT 538 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SPRINGFIELD TO
DICKSON...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN THE PATH INCLUDE CHEATHAM DAM...CHARLOTTE...
DICKSON...BURNS...PLEASANT VIEW...SPRINGFIELD...WHITE BLUFF...ASHLAND
CITY...ORLINDA...CROSS PLAINS...GREENBRIER AND BEAMAN PARK.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3623 8680 3584 8780 3665 8684 3666 8659
      3664 8657 3666 8651 3665 8636

13
Special weather statement, Apr 28, 6:08 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
608 AM CDT MON APR 28 2014

TNZ008-009-026>029-059-281200-
CHEATHAM-DAVIDSON-MACON-SUMNER-TROUSDALE-WILLIAMSON-WILSON-
608 AM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...MACON...
SUMNER...TROUSDALE...WILLIAMSON AND WILSON COUNTIES...

AT 608 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PORTLAND TO
GOODLETTSVILLE TO KINGSTON SPRINGS...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BELLS BEND...WHITES CREEK...
PORTLAND...PEGRAM...MILLERSVILLE...KINGSTON SPRINGS...
GOODLETTSVILLE...COTTONTOWN...MADISON...OAK GROVE...BELLEVUE AND
HENDERSONVILLE.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

LAT...LON 3662 8583 3643 8597 3609 8650 3610 8651
      3607 8652 3609 8654 3606 8657 3602 8719
      3605 8718 3631 8677 3666 8651

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:38 AM CDTSpecial Weather StatementOHXMacon22 min
Apr 28, 5:42 AM CDTSpecial Weather StatementOHXCheatham, Dickson, Robertson33 min
Apr 28, 6:08 AM CDTSpecial Weather StatementOHXDavidson, Macon, Sumner, Trousdale52 min
Apr 28, 7:02 AM CDTSpecial Weather StatementOHXWilson43 min
Apr 28, 7:34 AM CDTSpecial Weather StatementOHXWilliamson41 min
Apr 28, 7:53 AM CDTSpecial Weather StatementOHXClay37 min
Apr 28, 7:54 AM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more35 hr
Apr 28, 8:44 AM CDTSpecial Weather StatementOHXHouston, Humphreys46 min
Apr 28, 8:59 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Wayne, Williamson6 hr
Apr 28, 9:21 AM CDTFlash Flood WarningOHXCheatham, Dickson, Hickman, Lewis, Perry, Wayne and 1 more5 hr
Apr 28, 10:38 AM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Apr 28, 10:39 AM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Apr 28, 11:21 AM CDTFlash Flood WarningOHXHumphreys4 hr
Apr 28, 11:22 AM CDTRiver Flood AdvisoryOHXDavidson3 hr
Apr 28, 11:31 AM CDTAreal Flood AdvisoryOHXDavidson, Williamson4 hr
Apr 28, 12:09 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Van Buren, Warren, White36 min
Apr 28, 12:32 PM CDTTornado WarningOHXCumberland, Fentress, Putnam, White28 min
Apr 28, 12:42 PM CDTRiver Flood AdvisoryOHXHickman18 hr
Apr 28, 12:58 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress32 min
Apr 28, 1:25 PM CDTAreal Flood WarningOHXMaury, Williamson3 hr
Apr 28, 2:44 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Hickman, Humphreys, Montgomery, Perry46 min
Apr 28, 3:06 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Humphreys, Montgomery39 min
Apr 28, 3:54 PM CDTSpecial Weather StatementOHXMaury36 min
Apr 28, 4:00 PM CDTSpecial Weather StatementOHXLewis, Perry, Wayne30 min
Apr 28, 4:43 PM CDTSpecial Weather StatementOHXLawrence32 min
Apr 28, 4:49 PM CDTRiver Flood WarningOHXCheatham32 hr
Apr 28, 5:41 PM CDTSpecial Weather StatementOHXCheatham, Robertson49 min
Apr 28, 5:54 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner36 min
Apr 28, 5:58 PM CDTRiver Flood AdvisoryOHXHickman3 hr
Apr 28, 5:58 PM CDTRiver Flood AdvisoryOHXPerry3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.